MAUDE Adverse Event Report: BIO-RAD MEDICAL DIAGNOSTICS GMBH REAGENT RED BLOOD CELLS IH-CELL I-II-III

BIO-RAD MEDICAL DIAGNOSTICS GMBH REAGENT RED BLOOD CELLS IH-CELL I-II-III
Catalog Number 814030100
Medical Device Problem Code False Positive Result (1227)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/28/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This is our combined initial and final report on this incident.
 
Event or Problem Description
The customer reported discrepancies in the antibody screening/identification test.One patient previously found to be antibody-negative reacted positive for antibodies but only with one specific blood sample tube.Sample no.(b)(4) was drawn post-transfusion on july 28th.It reacted positive in all tests run - antibody screen, antibody identification, autocontrol and crossmatches.No discernable antibody specificity could be detected.Due to the work-up this sample was used up.A second sample from the same day was tested and showed no reactions at all.This sample (cbc- complete blood count used in hematology) was not drawn at the same time as sample no.(b)(4) but there was a gap in between.All tests performed after the post-transfusion sample were antibody screen negative.The same lot if ih-cell i-ii-iii was used before and after the positive reactions.The customer provided cells and plasma from two samples drawn prior to the positive antibody screen, and from three samples drawn after to the positive antibody screen.From the affected blood sample tube only red cells could be provided.Furthermore, vials from the complained lot of ih-cell i-ii-iii were returned for investigational testing.The customer also returned cells from ih-panel 11 and ih-panel plus 6 but there products were expired upon arrival in dreieich.Also we received the material from four (4) other patients processed after the post-transfusion sample.At first, our quality control investigated their retention sample and the customer sample of the supposedly defective lot ih-cell i-ii-iii.The serological test was performed on the ih-1000 with different antibody-negative donor samples and different known antibodies.All results were specific.The patient samples sent were tested differently depending on the available volume.No antibodies could be detected in any of the patient samples provided by the customer.An igg load was detected in all samples from the patient concerned, probably caused by the transfusions.Additionally, the results of different antigens (m, n, fya, p1, jka, jkb, s, s) of the samples collected before, after and the post-transfusion sample were compared to exclude a sample mix-up.All results were identical between the samples drawn from the affected patient, therefore a mix-up can almost certainly be excluded.Trace files of the affected ih-1000 instrument were analyzed for any issue relevant anomalies.The sample was loaded 5 times during the day and all tests were done by the right pipettor.The needle was washed before and after dispensing the plasma for the tests.The waiting time between pipetting and centrifugation was always according specifications and it never exceeded more than 1 minute for any of the tests.There were no errors during the whole day and we can confirm there was no instrument error, the waiting times were in accordance of specification.The hypothesis of a carry-over event occurred on the ih-1000 could be excluded from the pipetting sequences.Based on the investigation the complaint was classified as undetermined: the retention sample and the customer sample reacted as expected.From the affected patient sample no.2421000721 no plasma was available to reproduce the customers results.From the instrument site no malfunction was detected, and a contamination of the vials and patient sample could be excluded.As no sample material from the post-transfusion sample that showed positive reactions at the customer site was available, we could neither reproduce the customers results nor investigate any further.One reason for the reactivity could be a contamination from another sample.As the contamination during the test run of the cbc sample no.2421000721 on the ih-1000 could be excluded from the trace files, the contamination might had happened at a time point before testing on the ih-1000.A review of the batch record documentation showed no irregularities which might have negatively affected the quality of the allegedly defective lot.

Brand Name
REAGENT RED BLOOD CELLS IH-CELL I-II-III
Common Device Name
IH-CELL I-II-III
Manufacturer (Section D)
BIO-RAD MEDICAL DIAGNOSTICS GMBH
industriestrasse 1
dreieich 63303
Manufacturer Contact
martina benkert
industriestrasse 1
dreieich 63303
0049610331
MDR Report Key20083908
Report Number9610824-2024-00034
Device Sequence Number7688359
Product Code QHT
UDI-Device Identifier07611969952267
UDI-Public(01)07611969952267(17)240826(10)9426011
Combination Product (Y/N)N
Initial Reporter StateDC
Initial Reporter CountryUS
PMA/510(K) Number
125208
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 08/28/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Expiration Date08/26/2024
Device Catalogue Number814030100
Device Lot Number9426011
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/05/2024
Initial Report FDA Received Date08/28/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
IH-1000, SN (B)(6); IH-CELL 11 PLUS, LOT 071109422011; IH-CELL 11, LOT 071109422011
Patient SexUnknown